Sequences of Jacobian varieties with torsion divisors of quadratic order

Roger D. Patterson, Alfred J. Van Der Poorten, Hugh C. Williams

    Research output: Contribution to journalArticlepeer-review

    1 Citation (Scopus)


    A fortuitous intersection of work on periodic continued fraction expansions in hyperelliptic function fields and the study of parametrized families of quadratic number fields with high class number leads us to discover sequences of hyperelliptic curves whose Jacobians contain torsion divisors of order g2. These sequences generalize those earlier constructed by Flynn and by Leprévost.

    Original languageEnglish
    Pages (from-to)345-360
    Number of pages16
    JournalFunctiones et Approximatio, Commentarii Mathematici
    Issue number2
    Publication statusPublished - 2008


    • Hyperelliptic curves
    • Periodic continued fractions
    • Torsion divisors


    Dive into the research topics of 'Sequences of Jacobian varieties with torsion divisors of quadratic order'. Together they form a unique fingerprint.

    Cite this